# SDR G13A20181204001

- Difficulty date: November 14, 2018
- Submitted: December 4, 2018
- Operation: Air carrier
- Aircraft: N79TS
- Make and model: Raythn HAWKER800XP
- Aircraft serial: 258511
- Engine: Garrtt TFE7315BR
- System (JASC): 3240 · Landing Gear Brake System
- Part: Detector
- Part number: RFS1897K
- Condition: Distorted
- Location: Brake Assy
- Part time: 1,408 cycles
- Component: Brake Assy, Dunlop
- Component part number: AHA1897
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

I AM FILLING THIS SDR OUT DUE TO A TREND THAT WE HAVE NOTICED IN OUR FLEET OF 12 HAWKER 125 SERIES AIRCRAFT. WE HAVE HAD A FEW CASES OF BRAKES THAT HAVE LOCKED UP DURING AIRCRAFT TOWING. THIS HAS OCCURRED WHILE THE AIRCRAFT WAS PUSHED BACKWARDS. ONCE THE ISSUE WAS RECOGNIZED AND DETERMINED NOT TO BE AN ISOLATED EVENT WE STARTED GATHERING DATA. THE CONCLUSION OF THE DATA THE WE COLLECTED IS POINTING TO AN ISSUE WITH THE RAPCO HEAT PACKS P/N RFS1897K. WHAT WE HAVE FOUND IS THAT PRIOR TO THE BRAKES REACHING THE MAXIMUM WEAR INDICATION THE FRICTION PADS WILL FAIL. THIS CAUSES THE FRICTION BACKING TO CURL AND EXPAND THE BRAKE CAUSING THE TIRE TO LOCK UP. THE AHA1897 BRAKE HAS A WEAR INDICATOR PIN THAT PROTRUDES THRU A BOSS TO INDICATE WEAR. UNFORTUNATELY, ONCE THE BRAKE FAILS THERE IS NO WAY TO GET AN ACCURATE READ OF THIS PIN OR EVEN A MEASUREMENT AS THE PRESSURE PLATE IS DISPLACED ONCE THE BRAKE FAILS. WE ARE IN THE PROSSES OF MEASURING AND INSPECTING ALL BRAKES IN OUR FLEET. DURING THIS INSPECTION WE ARE REMOVING THE TIRES AND INSPECTING THE PAD WEAR VISUALLY IF DIMENSION X LISTED IN THE HAWKER 800A MM 32-40-114 FIG 604 IS MORE THAT 1.8”. IT IS IMPORTANT TO NOTE THAT OUR AIRCRAFT DO HAVE THE WEAR PINS CHECKED EVERY TIME THAT THE AIRCRAFT IS BACK AT HOME BASE UNDER NORMAL OPERATION. UPON DOING OUR INSPECTION ON ONE OF OUR AIRCRAFT N79TS IT WAS FOUND THAT THE #1 BRAKE WAS STARTING TO CURL. THIS BRAKE S/N NU313 HAD CSO: 1408 AND THE WEAR PIN WAS SHOWING APPROXIMATELY .20” OF LIFE LEFT. THE #2 BRAKE WAS ALSO INSPECTED IT TOO SHOWED APPROX. .20” OF LIFE LEFT AND HAD CSO: 1408. OUT OF THE 35 BRAKES THAT WE HAVE INSPECTED AND RECORDED MEASUREMENTS WE HAVE 5 THAT WE HAVE CHANGED DUE TO THE FRICTION BACKINGS APPEARING TO SHOW SIGNS OF CURLING OF THOSE BRAKES THE CLOSEST PIN SHOWS .125” OF LIFE LEFT.
